Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Pain in lower back, abdomen, scrotum & stings with discomfort while urinating. Tests of prostate, urinary, CT kidney,bladder all normal. Bladder cancer?

User rating for this question
Very Good
Answered by

Practicing since : 1995
Answered : 517 Questions
hey! have a pain in lower back, abdomen, scrotum and carvings in the urinary bladder and micro hemautri. made many tests of the prostate, urinary, stomach, back, CT imaging of the kidneys, the urethra and bladder. has also made ultrasound upper abdomen. test shows no XXXXXXX diseases. 4 months have passed and I still have pain in the abdomen, back and stings and discomfort while urinating. I am concerned that there is bladder cancer? I'm male and 29 years and live in sweden. thank you very much.
Posted Wed, 25 Apr 2012 in Men's Health
Follow-up: Pain in lower back, abdomen, scrotum & stings with discomfort while urinating. Tests of prostate, urinary, CT kidney,bladder all normal. Bladder cancer? 1 hour later
I had and have no infection or bacteria in the urine or blood
I have cultivated the urine at the laboratory 2 weeks 3 times nothing could be found
a surgeon and a urologist looked at my ct x-rays of kidneys and ureters, and think it looks normal.
but no one can explain why I have microscopic blood in urine?
I was 185 cm tall and weighed 88 kg when it all started and now I weigh 76 kg. I changed my diet and I've never been a permanent smoker
Answered by Dr. V. Sasanka 9 hours later

Thanks for the query.

The symptoms that you have outlined suggest that you could have been suffering from one of the variants of prostatitis. This condition manifests itself in several ways - sometimes it could be acute with fever and severe pain while voiding urine and occasionally it could be chronic with more insidious features such as mild discomfort while passing urine.

Even more common than these two is a condition often referred to “non-bacterial prostatitis”. All the reports show no significant problem, but the patient derives benefit from some of the same medications which would be prescribed for a more acute variant - namely
1) Low dose antibiotics, preferably for a longer duration than usual.
2) “Alpha-blockers” which could relax your bladder neck, and thereby lower the pressure in bladder
3) Anti-inflammatory drugs
As all said and done, the reason you are having any discomfort is because of the mild background inflammation.

We generally reassure the patient that this is not a serious condition, as most of such patients are very anxious with Type A personalities, who keep hopping from one doctor to another with the hope that the condition gets cured dramatically, which unfortunately does not. It takes a fairly long duration of treatment to completely get rid of symptoms, and I counsel my patients that if at the end of 3 months, on a scale of 1 - 10, if their symptoms have come down by over 75% they should count themselves lucky.

Also, as I have mentioned earlier, this is a condition common among very anxious young individuals, and you should learn to relax. This may be accomplished by Yoga or Tai-Chi or a suitable alternative.

A normal CT scan of lower abdomen rules out possibility of cancerous condition of bladder or other renal system.

Hope this answer is helpful to you. Let me know if you have any more concerns.

Above answer was peer-reviewed by
Follow-up: Pain in lower back, abdomen, scrotum & stings with discomfort while urinating. Tests of prostate, urinary, CT kidney,bladder all normal. Bladder cancer? 2 hours later
prostatitis? but I have no pain in the prostate and it is in normal size? I've eaten ciprox antibiotics, diclofenac for 8 weeks but does not help! I have no pain when I sleep, that's when it's best? I have no pain when I have sex? I'm sorry doctor, but I think I'm about going crazy? thanks for your help! I really appreciate that!
Sincerely, B
Answered by Dr. V. Sasanka 43 minutes later

Thanks for writing back.

As I mentioned earlier, this is a fairly common complaint. Although I will not be dogmatic and say that what I have said is correct, (especially in view of the fact that I have not examined you and I do not have the benefit of having all your reports) the symptoms that you have described ( including going nearly crazy) suggests that you have what we term as 'Category IIIB Prostatitis’. This condition was earlier called prostatodynia.

I quote from the authoritative textbook of Urology: ...'The predominant symptom in this condition is pain most commonly localized to perineum, suprapubic area and penis, but can also occur in testes, groin, or low back....Irritative and obstructive voiding symptoms are associated with this condition in many patients... By definition, the syndrome becomes chronic after 3 months duration... The symptoms tend to wax and wane over time... However, the natural history of the symptom complex over the years is unknown.... The impact of this condition on health status is significant. The quality of life of many patients is impaired... the mental health component was affected more than the physical component of quality of life assessment..."

I suggest that investigations like a uroflowmetry or urodynamics study be done to make sure that you have no voiding dysfunction. This would help us detect unrecognized sphincter in-co-ordination, which rarely causes a similar symptom complex. If they turn out to be normal, as they are most likely to be, you can be rest assured that it’s fine!

Also, please learn to relax. Take up a nice hobby, get a pet, go for a long relaxing walk or swim. It is extremely important tht you do this.
l will be quite happy to assist you in the future. Let me know how you are doing.
I hope I have addressed your concerns.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor